MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CEREBASE DA GUIDE SHEATH, 80CM; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL CEREBASE DA GUIDE SHEATH, 80CM; CATHETER, PERCUTANEOUS
Model Number GS9080SD
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, a cerebase da guide sheath, 80cm (gs9080sd, 30676382) was found to be damaged as it was being removed from the packaging pre-op.The plastic hub of the catheter was detached from the polymer jacket of the catheter body.The event occurred during sterile processing.There was no patient injury as the device was not clinically used.Additional information received indicated that there had been any packaging issues.The inner pouch was securely sealed.A picture of the device involved was received.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Date of event: the date of the event was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A visual analysis was performed on the photo received.The cerebase shaft is noted to be fractured just distal of the id band.Most part of the catheter body is still inside the plastic tubing of the package and no further damage could be noted.A manufacturing record evaluation (mre) was performed for the finished device 30676382 number, and no non-conformances related to the malfunction were identified.The customer complaint regarding the cerebase being damaged was confirmed.However, the exact timing or the conditions under which the damage occurred could not be determined.The mre suggests that the failure reported by the customer could not be related to the manufacturing process.No corrective action will be taken at this time.Further investigation will be performed once the device returns for analysis.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch report: b3, b4, d9, g6, h2, h3 and h10.Section b3 ¿ date of event: the event occurred in march of 2022; however, the exact date of the event was not reported.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, a cerebase da guide sheath, 80cm (gs9080sd, 30676382) was found to be damaged as it was being removed from the packaging pre-op.The plastic hub of the catheter was detached from the polymer jacket of the catheter body.The event occurred during sterile processing.There was no patient injury as the device was not clinically used.Additional information received indicated that there had been any packaging issues.The inner pouch was securely sealed.The product was returned to cerenovus for failure evaluation.A non-sterile cerebase da guide sheath, 80cm was received in its original package (i.E., cardboard tray and original pouch).Visual analysis of the returned device revealed that it was cracked just distal to the strain relief.Additionally, two (2) kinks were observed at 1.5 in and 22 in from the proximal end, these kinks are related to the decontamination process or the post-operative handling of the device as they are consistent with the folds noted on the cardboard tray and the pouch.No damages could be noted on the packaging components.The cerebase hub was slightly pulled out from the packaging tubing where the crack was noted.The device was confirmed to be within specifications.The damage observed during the visual inspection related to the crack is no evidence that the device was poorly secured or overtightened inside the package as no damages were noted on the package.Based on the appearance of the returned device, it is possible that the hub was pulled out from the packaging tubing at an angle that caused stress to the shaft and led to the cracking.However, this cannot be conclusively determined; procedural and other factors may have contributed to the finding.The picture received shows the device in a cracked condition.However, this neither provides further evidence to assign a root cause.Based on the finding during the analysis, the customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the complaint were found during the review.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ inspect the sterile package carefully.Do not use if: the package or seal appears damaged, the contents appear damaged, or the expiry date has passed.¿ exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that the handling of the device may have contributed to the reported failure and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
CEREBASE DA GUIDE SHEATH, 80CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14140811
Report Number3008114965-2022-00296
Device Sequence Number17144121
Product Code QJP
UDI-Device Identifier10886704082316
UDI-Public10886704082316
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K192806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberGS9080SD
Device Catalogue NumberGS9080SD
Device Lot Number30676382
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2022
Supplement Date Received by Manufacturer03/25/2022
06/08/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date04/20/2022
06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown